Alert archive / Arizona / Special Weather Statements in 2012

Special Weather Statement, NWS Tucson, AZ

August 7, 2012Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 7, 2012, 10:32 PM MST for Santa Cruz County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 10:32 PM MST (05:32 UTC)
Expired
Aug 7, 2012, 11:15 PM MST
In force
43 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 5.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2973 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS85 KTWC 080532
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1032 PM MST TUE AUG 7 2012

AZZ503-513-080615-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1032 PM MST TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANTA CRUZ COUNTY UNTIL
1115 PM MST...

AT 1025 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
AN AREA OF STRONG THUNDERSTORMS 10 TO 15 MILES EAST OF 
NOGALES...MOVING WEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO AND PENA BLANCA LAKE.

LAT...LON 3134 11113 3147 11116 3153 11063 3133 11051
      3132 11056 3133 11108
TIME...MOT...LOC 0532Z 078DEG 13KT 3140 11081

$$
MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:00 PM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 7, 9:00 PM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 PM MST TUE AUG 7 2012

.SYNOPSIS...EXPECT SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING AS DEEPER MOISTURE REMAINS IN PLACE. THUNDERSTORMS
WILL THEN BE CONFINED TO MAINLY NEAR THE HIGHER TERRAIN THURSDAY
THROUGH SUNDAY AS HIGH PRESSURE ALOFT BUILDS OVER THE AREA. HOT
DAYTIME TEMPERATURES WILL ALSO OCCUR WITH SOME LOCATIONS APPROACHING
RECORD HIGHS.

&&

.DISCUSSION...RADAR WAS SHOWING SOME SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MAINLY COCHISE COUNTY LATE THIS EVENING. STILL
EXPECTING MOST OF THIS ACTIVITY TO DISSIPATE BY MIDNIGHT...WITH A
FEW LINGERING SHOWERS THROUGH THE NIGHT. CURRENT FORECAST LOOKED ON
TRACK...SO NO UPDATES EXPECTED AT THIS TIME. PLEASE REFER TO THE
ADDITIONAL SECTIONS FOR MORE INFORMATION.

&&

.AVIATION...ISOLD-SCT TSRA/SHRA INTO THIS EVENING THEN PRECIP TO END
06Z-12Z WEDNESDAY. SCT TSRA/SHRA ESPECIALLY FROM KTUS EWD/SWD
WEDNESDAY AFTERNOON. WIND GUSTS APPROACHING 45 KTS WITH THE
STRONGEST TSRA THIS EVENING AND WEDNESDAY AFTERNOON. OTHERWISE...
VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU
WEDNESDAY AFTERNOON OR 09/00Z. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.FIRE WEATHER...SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. THEREAFTER...BUILDING HIGH PRESSURE ALOFT WILL CONFINE
THUNDERSTORMS TO MAINLY NEAR HIGHER TERRAIN STARTING THURSDAY AND
CONTINUING THROUGH THE WEEKEND. OUTSIDE OF STRONG GUSTY THUNDERSTORM
WINDS...LIGHT WINDS ARE EXPECTED THROUGH THIS WEEKEND.

&&

.PREV DISCUSSION...SOMEWHAT DEEPER MOISTURE IS PROGGED ESPECIALLY
VIA THE NAM/GFS TO MOVE WWD ACROSS THE AREA. PRECIP CHANCES TO BE
ABOUT 5-15 PERCENT HIGHER WED AFTERNOON/EVENING VERSUS TODAY. ENOUGH
MOISTURE TO JUSTIFY A SLIGHT CHANCE OF SHOWERS/TSTMS AREA-WIDE LATE
WED NIGHT.

THUR-SUN...
07/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING A DRIER REGIME TO
PREVAIL THIS PERIOD AS HIGH PRESSURE ALOFT STRENGTHENS OVER THE SWRN
CONUS. THE DRIEST PERIOD IS PROGGED TO OCCUR THIS WEEKEND. THUS...
SHOWERS/TSTMS MAY PERHAPS EVENTUALLY BE CONFINED TO MAINLY NEAR THE
MOUNTAINS WITH DRY CONDITIONS ELSEWHERE. FOR NOW HAVE MAINTAINED A
SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/TSTMS MOST SECTIONS.
THE MAIN IMPACT AND CONCERN THIS PERIOD...ESPECIALLY THIS WEEKEND...
WILL BE HOT DAYTIME TEMPS. AT THIS TIME APPEARS THAT DAYTIME TEMPS
WILL BE JUST A COUPLE OF DEGS OR SO BELOW HEAT ADVISORY CRITERIA.

MON-TUE...
SOMEWHAT DEEPER MOISTURE IS PROGGED TO RETURN TO SE AZ EARLY NEXT
WEEK AS HIGH PRESSURE ALOFT WEAKENS...AND LOW PRESSURE ALOFT
DEVELOPS NEAR THE SRN CALIFORNIA COAST. CHANCE-CATEGORY POPS TO
RETURN BY TUE ESPECIALLY FROM TUCSON EWD/SWD...AND A SLIGHT CHANCE
OF AFTERNOON AND EVENING SHOWERS/TSTMS ELSEWHERE.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 9:35 AM MST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
935 AM MST TUE AUG 7 2012

AZZ501>503-515-080600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-BABOQUIVARI MOUNTAINS-
935 AM MST TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND HEAVY RAINFALL. THE BULK OF THUNDERSTORM
ACTIVITY IS EXPECTED TO DIMINISH LATE TONIGHT ALTHOUGH ISOLATED
THUNDERSTORMS MAY CONTINUE ESPECIALLY ACROSS WESTERN PIMA COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING. THEREAFTER...THUNDERSTORM COVERAGE IS
EXPECTED TO DECREASE STARTING THURSDAY AND CONTINUING THROUGH THE
WEEKEND. HOWEVER...THE DRIER REGIME WILL LEAD TO HOT DAYTIME
TEMPERATURES...AND AFTERNOON HIGH TEMPERATURES MAY APPROACH RECORD
LEVELS IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ504>514-080600-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
935 AM MST TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. THE BULK OF THUNDERSTORM ACTIVITY IS EXPECTED TO END
ACROSS THE AREA BY AROUND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING. THEREAFTER...THUNDERSTORM COVERAGE IS
EXPECTED TO DECREASE STARTING THURSDAY AND CONTINUING THROUGH THE
WEEKEND. HOWEVER...THE DRIER REGIME WILL LEAD TO HOT DAYTIME
TEMPERATURES. IN FACT...AFTERNOON HIGH TEMPERATURES MAY APPROACH
RECORD LEVELS IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Aug 7, 9:40 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
940 PM MST TUE AUG 7 2012

AZZ507-513-080530-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
940 PM MST TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 1030
PM MST...

AT 930 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM APPROACHING HUACHUCA CITY...OR 5 MILES
NORTHEAST OF SIERRA VISTA.  THIS STORM WAS TRACKING WEST AT 15 MILES.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HUACHUCA CITY AND WHETSTONE.

LAT...LON 3154 11044 3178 11044 3175 11014 3157 11015
TIME...MOT...LOC 0439Z 180DEG 0KT 3162 11026
Special weather statement, Aug 7, 10:11 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1011 PM MST TUE AUG 7 2012

AZZ504-507-513-080600-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
1011 PM MST TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 1100 PM
MST...

AT 1006 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM IN NORTHEASTERN SANTA CRUZ COUNTY THAT HAD
GENERATED A VERY STRONG OUTFLOW THAT WAS PUSHING INTO SOUTHEAST PIMA
COUNTY. WIND GUSTS OF 35 TO 50 MPH ARE EXPECTED TO SPREAD INTO AREAS
SOUTH OF INTERSTATE 10 AND EAST OF INTERSTATE 19.

AREAS AFFECTED BY THIS STORM INCLUDE...CORONA DE TUCSON.

LAT...LON 3174 11086 3199 11083 3196 11046 3175 11046
TIME...MOT...LOC 0510Z 080DEG 12KT 3179 11057

MEYER
Special weather statement, Aug 7, 10:32 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1032 PM MST TUE AUG 7 2012

AZZ503-513-080615-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1032 PM MST TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANTA CRUZ COUNTY UNTIL
1115 PM MST...

AT 1025 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 10 TO 15 MILES EAST OF
NOGALES...MOVING WEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO AND PENA BLANCA LAKE.

LAT...LON 3134 11113 3147 11116 3153 11063 3133 11051
      3132 11056 3133 11108
TIME...MOT...LOC 0532Z 078DEG 13KT 3140 11081

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:40 PM MSTSpecial Weather StatementTWCCochise50 min
Aug 7, 10:06 PM MSTSevere Thunderstorm WarningTWCSanta Cruz39 min
Aug 7, 10:11 PM MSTSpecial Weather StatementTWCSanta Cruz49 min
Aug 7, 11:03 PM MSTSevere Thunderstorm WarningTWCSanta Cruz42 min
Aug 8, 3:35 PM MSTSpecial Weather StatementTWCGraham25 min
Aug 8, 3:35 PM MSTSevere Thunderstorm WarningTWCPima40 min
Aug 8, 3:41 PM MSTSpecial Weather StatementTWCCochise34 min
Aug 8, 4:02 PM MSTSevere Thunderstorm WarningTWCCochise, Santa Cruz43 min
Aug 8, 4:17 PM MSTSevere Thunderstorm WarningTWCPima58 min
Aug 8, 4:31 PM MSTAreal Flood AdvisoryTWCCochise67 min
Aug 8, 4:46 PM MSTSevere Thunderstorm WarningTWCSanta Cruz44 min
Aug 8, 4:55 PM MSTSevere Thunderstorm WarningTWCPinal65 min

Nearby

Special Weather Statements in Arizona, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.